iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologyprogestinCan I start taking Progestin to delay my periods?

Will taking Progestin frequently to delay periods cause any problem?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Divya Banu M

Published At July 2, 2019
Reviewed AtAugust 18, 2023

Patient's Query

Hello doctor,

I am getting married three weeks from tomorrow. I am taking the Progestin only birth control pill as I cannot take the combination pill due to my migraines with aura. I talked to my gynecologist a couple of weeks ago to see if there is a way to adjust my period date so that I do not get it during my honeymoon. She told me to go off of my pill this week so that I will get it this week (which I did) and my period would not come for my honeymoon. However, I am certain that she told me the wrong dates as now I am right on schedule to get it again for my honeymoon. I am just wondering if there is anything I can do now. Would it work to go back in the pill for the next week and then go off again and get my period again so that I can push it back and I do not get it in my honeymoon? Or will that probably mess with my system too much?

Answered by Dr. Balakrishnan R

Hi,

Welcome to icliniq.com.

As you have already stopped the pill, you should be getting the periods any day next week. In that case, it was a right advise. Once you get the periods start the same pills again, without any break, till the date you want to postpone the periods. This will be a good cycle controller and a contraception. But, if you feel the periods are going to be delayed to the end of this month, then better start the same pill till the date you want to postpone the periods. Do not forget any pill in between or you will have periods in between. Just for an information, migraine can be cured by clearing the cause. No one has found the etiology of migraine. Predisposing factors are lack of good sleep, sleeping too late, using the screens with bright blue light at close distance for long (tab, mobile, laptops, TV, etc.), missing timely meals, sweating a lot, taking too much of physical or mental strain, etc. So trying to make few changes will relieve you of this migraine. You can even start on combined pills, which are more effective than these Progestin pills.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Balakrishnan R
Dr. Balakrishnan R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy